MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023358
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint device, used in treatment, was returned for investigation and the reported failure mode could be confirmed upon visual inspection.One tip of the complaint device was found fractured at the rim.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history revealed no additional complaint for the batch in question.A review of the risk management documentation verifies the failure mode and severity of the reported issue.No prior escalation actions are related to the reported issue.Based on the performed investigations, the reported failure mode could be confirmed.A relationship between the reported event and the device can be confirmed.The reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics (b)(4)" ((b)(4)), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.This version of the device will be monitored for similar issues.This investigation is considered closed.The complaint device will be discarded.
 
Event or Problem Description
It was reported that the polarcup trial insert nav 22/47 is fractured.As this was noticed upon field inspection, there was not patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
POLARCUP TRIAL INSERT NAV 22/47
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14781724
Report Number9613369-2022-00315
Device Sequence Number6108472
Product Code LXH
UDI-Device Identifier07611996112474
UDI-Public07611996112474
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023358
Device Catalogue Number75023358
Device Lot NumberA50668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown